Idaho, 2002Heavy Snow in Idaho, December 26 to 27, 2002
December 26 to 27, 2002 · NWS BOI · 1 event in 1 county or zone
1 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Dec 26, 9:57 AM MST, 3 hours 3 minutes earlier.
Area forecast discussion, Dec 26, 9:57 AM MST, 3 hours 3 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
957 AM MST THU DEC 26 2002
TIMING OF SHORT WAVE TROUGH IN MOIST WESTERLY FLOW A BIT QUICKER
THIS MORNING PER CURRENT SATELLITE TRENDS. ASSOCIATED SURFACE LOW
PRESSURE DEVELOPING OVER THE REGION AS WELL FOR ENHANCED GRADIENT
AND SURFACE WINDS APPROACHING BREEZY CATEGORY. AS A RESULT...ZONE
FORECAST UPDATE FORTHCOMING TO INCLUDE WINDS AND ALSO FOR HIGHER
SNOW ACCUMULATIONS IN OREGON ZONE 63 AS COOP REPORTS EXCEED CURRENT
FORECAST VALUES. IN PARTICULAR...WILL BE HOISTING SNOW ADVISORY
THERE FOR 4 TO LOCALLY 6 INCH RANGE.
QUICK LOOK AT AVN MODEL COMPARISON BETWEEN 06/12Z RUNS SHOWS GOOD
CONTINUITY WITH TEMPERATURES FROM 00Z RUN WHICH JUSTIFIES
CONTINUATION OF SNOW ADVISORY TONIGHT AND WINTER STORM WATCH FOR
TOMORROW IN NORTHERN MOUNTAINS. THIS ALSO SPELLS SNOW FOR VALLEY
FLOORS THIS AFTERNOON AS 850 MB TEMPS SHOULD BE BELOW 1C EVERYWHERE
EXCEPT FURTHEST SOUTHWEST ZONES WHERE SNOW LEVEL WILL BE AROUND 4000
FEET. /CDECKER
.BOI...SNOW ADVISORY TODAY FOR MALHEUR COUNTY ABV 4500 FEET (ORZ 63)
SNOW ADVISORY THROUGH TONIGHT FOR WEST CENTRAL/BOI MTNS
ABV 4500 FEET (IDZ 11 AND 13)
WINTER STORM WATCH FRIDAY FOR WEST CENTRAL/BOI MTNS ABV
5000 FEET (IDZ 11 AND 13).Hazardous weather outlook, Dec 26, 6:00 AM MST, 7 hours before
IDZ011>016-028>030-ORZ061>064-271300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE IDAHO
600 AM MST THU DEC 26 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST
OREGON.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
SOUTHEAST OREGON AND SOUTHWEST IDAHO MAY SEE 1 TO 3 INCHES OF SNOW
TODAY WITH 2 TO 5 INCHES OF NEW SNOW ABOVE 4500FT. FOR THE WEST
CENTRAL AND BOISE MOUNTAINS OF IDAHO TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
ROADS ACROSS THE AREA WILL CONTINUE TO BE WET OR SNOW COVERED AS
A STRONG STORM SYSTEM BRINGS RAIN OR SNOW TO THE VALLEYS AND
MOUNTAINS OF EASTERN OREGON AND IDAHO THROUGH SATURDAY.
Heavy Snow, West Central Mountains
- When
- December 26, 1:00 PM MST to December 27, 10:00 PM MST
- Where
- West Central Mountains forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.543, -116.300 (the zone’s center; the record gives no point)
moderate winter storm dropped up to 10 inches of snow.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in Montana, December 26 to 27, 20026 events
- Winter Storm in Kansas, December 26, 20025 events
- Winter Storm and High Wind in Idaho, December 26 to 27, 200252 kt wind · 4 events
- High Wind in Oregon, December 26 to 27, 200281 kt wind · 4 events
- Heavy Snow in Idaho, December 26 to 27, 20023 events
- High Wind in Washington, December 26 to 27, 200257 kt wind · 3 events
- Heavy Snow in Wyoming, December 26 to 27, 20023 events
- Heavy Snow in Washington, December 26 to 27, 20022 events
- High Wind in Delaware, December 26, 200251 kt wind · 1 event
- Blizzard in Alaska, December 26, 20021 event
- Heavy Snow in Pennsylvania, December 26, 20021 event
- High Wind in Montana, December 26, 200250 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5327283.